0
RESEARCH PAPERS

Numerical Method for Multi-Dimensional Freezing Problems in Arbitrary Domains

[+] Author and Article Information
T. Saitoh

Dept. of Mechanical Engineering II, Tohoku University, Sendai, Japan

J. Heat Transfer 100(2), 294-299 (May 01, 1978) (6 pages) doi:10.1115/1.3450798 History: Received May 20, 1977; Online August 11, 2010

Abstract

This paper presents a simple numerical method for solving two and three-dimensional freezing problems with arbitrary geometries. The change of variable method introduced by Landau for the one-dimensional problem is extended to the multi-dimensional using an independent variable which takes constant values at the boundary and the freezing front. Example calculations were performed for the Stefan type freezing problem in regular squares, triangles, and ellipses. Then some of the results were compared with the experimental ones that were obtained for the constant cooling rate.

Copyright © 1978 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In